Exogenous ochronosis and striae atrophicae following the use of bleaching creams

Pp, I.

Risultato della ricerca: Article

30 Citazioni (Scopus)

Abstract

Exogenous ochronosis is a paradoxical hyper-pigmentation of the skin caused by the long-term use of hydroquinone-containing bleaching creams. Ochronosis is an uncommon condition characterized by yellow-brown pigmented deposits in the dermis. We report two cases of exogenous ochronosis in two female patients of the sub-Saharan African population. The lesions were characterized by an asymptomatic hyper-pigmentation of the face with gradually progressive blue-black macular patches, and in case no. 2, in addition to dyschromic lesions, striae atrophicae were present. This phenomenon is the outcome of the use of skin care products containing high concentrations of hydroquinone- and glucocorticoid-based products, and, in addition, certain modalities in the use of bleaching products are likely to facilitate complications
Lingua originaleEnglish
pagine (da-a)112-115
Numero di pagine4
RivistaInternational Journal of Dermatology
Volume44
Stato di pubblicazionePublished - 2005

All Science Journal Classification (ASJC) codes

  • Dermatology

Cita questo

@article{b48305f523654f9694734a7b4e3590f8,
title = "Exogenous ochronosis and striae atrophicae following the use of bleaching creams",
abstract = "Exogenous ochronosis is a paradoxical hyper-pigmentation of the skin caused by the long-term use of hydroquinone-containing bleaching creams. Ochronosis is an uncommon condition characterized by yellow-brown pigmented deposits in the dermis. We report two cases of exogenous ochronosis in two female patients of the sub-Saharan African population. The lesions were characterized by an asymptomatic hyper-pigmentation of the face with gradually progressive blue-black macular patches, and in case no. 2, in addition to dyschromic lesions, striae atrophicae were present. This phenomenon is the outcome of the use of skin care products containing high concentrations of hydroquinone- and glucocorticoid-based products, and, in addition, certain modalities in the use of bleaching products are likely to facilitate complications",
author = "{Pp, I.} and Mario Arico' and Bongiorno, {Maria Rita}",
year = "2005",
language = "English",
volume = "44",
pages = "112--115",
journal = "International Journal of Dermatology",
issn = "0011-9059",
publisher = "Wiley-Blackwell",

}

TY - JOUR

T1 - Exogenous ochronosis and striae atrophicae following the use of bleaching creams

AU - Pp, I.

AU - Arico', Mario

AU - Bongiorno, Maria Rita

PY - 2005

Y1 - 2005

N2 - Exogenous ochronosis is a paradoxical hyper-pigmentation of the skin caused by the long-term use of hydroquinone-containing bleaching creams. Ochronosis is an uncommon condition characterized by yellow-brown pigmented deposits in the dermis. We report two cases of exogenous ochronosis in two female patients of the sub-Saharan African population. The lesions were characterized by an asymptomatic hyper-pigmentation of the face with gradually progressive blue-black macular patches, and in case no. 2, in addition to dyschromic lesions, striae atrophicae were present. This phenomenon is the outcome of the use of skin care products containing high concentrations of hydroquinone- and glucocorticoid-based products, and, in addition, certain modalities in the use of bleaching products are likely to facilitate complications

AB - Exogenous ochronosis is a paradoxical hyper-pigmentation of the skin caused by the long-term use of hydroquinone-containing bleaching creams. Ochronosis is an uncommon condition characterized by yellow-brown pigmented deposits in the dermis. We report two cases of exogenous ochronosis in two female patients of the sub-Saharan African population. The lesions were characterized by an asymptomatic hyper-pigmentation of the face with gradually progressive blue-black macular patches, and in case no. 2, in addition to dyschromic lesions, striae atrophicae were present. This phenomenon is the outcome of the use of skin care products containing high concentrations of hydroquinone- and glucocorticoid-based products, and, in addition, certain modalities in the use of bleaching products are likely to facilitate complications

UR - http://hdl.handle.net/10447/10958

M3 - Article

VL - 44

SP - 112

EP - 115

JO - International Journal of Dermatology

JF - International Journal of Dermatology

SN - 0011-9059

ER -